Can Regaine be used for Telogen Effluvium?

If I have been using Regaine for Telogen Effluvium on parts of my head, on and off for about a year, and it seems to have made the situation and balding worse, will this hair regrow if I quit Regaine completely? Or should I persist with Regaine for a more regular period?

Doctor Answers 3

Getting to the Bottom of It--Seeking Hair Loss Treatment: PRP and Progesterone

You need to continue using Rogaine in order to keep your hair growth results. I suggest seeing a hair loss expert to evaluate and go over your condition and provide you information about your best treatment options. There are great non-invasive options like PRP/progesterone which can be used in combination with Rogaine for great results See an expert. Best, Dr. Emer


Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Rogaine and TE

Rogaine is on of the few medications that are used for Telogen Effluvium, however, it rarely stops the condition.

William Rassman, MD
Los Angeles Hair Restoration Surgeon
5.0 out of 5 stars 27 reviews

Regaine (minoxidil) for telogen effluvium

If telogen effluvium is the only diagnosis you have, stopping Regaine (minoxidil) will likely not make things worse. The main issue is that most people don't "only" have telogen effluvium. There are other diagnoses present as well. These other diagnoses may in fact be very response to Regaine, Rogaine and minoxidil. In this case, yes, most certainly stopping can lead to further loss. 


Get expert advice if you're not sure how to proceed. An up close examination, review of your history, medications, and blood test results is essential to develop a comprehensive plan. 

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.